Alert archive / Missouri / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 49, NWS Springfield, MO

March 27, 2020Benton County, Morgan County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 27, 2020, 9:27 PM CDT for Benton County, Morgan County, Missouri. It was in force for 44 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2020, 9:27 PM CDT (02:27 UTC)
Expired
Mar 27, 2020, 10:11 PM CDT
In force
44 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Benton County, MO, Morgan County, MO

The radar

The Pleasant Hill radar (KEAX), 123 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 9:39 PM CDTHAIL 1.255 Sse Crockerville, MOVIA SOCIAL MEDIA.
Mar 27, 9:39 PM CDTHAIL 1.755 Sse Crockerville, MOVIA SOCIAL MEDIA.
Mar 27, 9:50 PM CDTHAIL 1.5Versailles, MOVIA SOCIAL MEDIA.
Mar 27, 9:52 PM CDTHAIL 11 Ne Versailles, MOREPORT FROM MPING: QUARTER (1.00 IN.).
Mar 27, 9:55 PM CDTHAIL 13 Sse Stover, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1120 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

599 
WUUS53 KSGF 280227
SVRSGF
MOC015-141-280330-
/O.NEW.KSGF.SV.W.0049.200328T0227Z-200328T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
927 PM CDT Fri Mar 27 2020

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Northeastern Benton County in central Missouri...
  Central Morgan County in central Missouri...

* Until 1030 PM CDT.

* At 927 PM CDT, a severe thunderstorm was located near Lincoln, or 8
  miles northeast of Warsaw, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Versailles...                     Cole Camp...
  Stover...                         Crockerville...
  Edmonson...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3860 9284 3843 9263 3840 9264 3827 9328
      3844 9327 3865 9284
TIME...MOT...LOC 0227Z 241DEG 48KT 3834 9330 

HAIL...1.25IN
WIND...60MPH
 
$$

Schaumann
5 follow-up statements
884 
WWUS53 KSGF 280232
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
932 PM CDT Fri Mar 27 2020

MOC015-141-280330-
/O.CON.KSGF.SV.W.0049.000000T0000Z-200328T0330Z/
Benton MO-Morgan MO-
932 PM CDT Fri Mar 27 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN BENTON AND CENTRAL MORGAN COUNTIES...

At 932 PM CDT, a severe thunderstorm was located near Cole Camp, or
13 miles northeast of Warsaw, moving northeast at 55 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Stover around 945 PM CDT.
  Versailles around 955 PM CDT.

Other locations impacted by this severe thunderstorm include
Crockerville and Edmonson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3860 9284 3843 9263 3840 9264 3827 9328
      3844 9327 3865 9284
TIME...MOT...LOC 0232Z 240DEG 49KT 3838 9320 

HAIL...1.75IN
WIND...60MPH
 
$$

Schaumann
317 
WWUS53 KSGF 280246
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
946 PM CDT Fri Mar 27 2020

MOC015-280256-
/O.CAN.KSGF.SV.W.0049.000000T0000Z-200328T0330Z/
Benton MO-
946 PM CDT Fri Mar 27 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3865 9284 3860 9284 3843 9263 3840 9264
      3831 9308 3854 9307
TIME...MOT...LOC 0246Z 251DEG 55KT 3844 9294 

$$

MOC141-280330-
/O.CON.KSGF.SV.W.0049.000000T0000Z-200328T0330Z/
Morgan MO-
946 PM CDT Fri Mar 27 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CENTRAL MORGAN COUNTY...

At 946 PM CDT, a severe thunderstorm was located over Stover, or near
Versailles, moving east at 65 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Versailles around 950 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

&&

LAT...LON 3865 9284 3860 9284 3843 9263 3840 9264
      3831 9308 3854 9307
TIME...MOT...LOC 0246Z 251DEG 55KT 3844 9294 

HAIL...2.00IN
WIND...60MPH
 
$$

Schaumann
594 
WWUS53 KSGF 280251
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
951 PM CDT Fri Mar 27 2020

MOC141-280330-
/O.CON.KSGF.SV.W.0049.000000T0000Z-200328T0330Z/
Morgan MO-
951 PM CDT Fri Mar 27 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CENTRAL MORGAN COUNTY...

At 950 PM CDT, a severe thunderstorm was located near Versailles,
moving northeast at 55 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Public. This storm has a history of producing at least half 
         dollar size hail near Stover.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
central Morgan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3865 9284 3860 9284 3843 9263 3840 9264
      3833 9299 3853 9305
TIME...MOT...LOC 0250Z 241DEG 48KT 3847 9287 

HAIL...2.00IN
WIND...60MPH
 
$$

Schaumann
679 
WWUS53 KSGF 280302
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1002 PM CDT Fri Mar 27 2020

MOC141-280330-
/O.CON.KSGF.SV.W.0049.000000T0000Z-200328T0330Z/
Morgan MO-
1002 PM CDT Fri Mar 27 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN MORGAN COUNTY...

At 1001 PM CDT, a severe thunderstorm was located near High Point, or
8 miles northwest of Eldon, moving east at 60 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Public. This storm has a history of producing at least half 
         dollar size hail.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern Morgan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3865 9284 3860 9284 3843 9263 3840 9264
      3837 9282 3860 9292
TIME...MOT...LOC 0301Z 252DEG 50KT 3846 9266 

HAIL...2.00IN
WIND...60MPH
 
$$

Schaumann
399 
WWUS53 KSGF 280311
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1011 PM CDT Fri Mar 27 2020

MOC141-280321-
/O.CAN.KSGF.SV.W.0049.000000T0000Z-200328T0330Z/
Morgan MO-
1011 PM CDT Fri Mar 27 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORGAN COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.

LAT...LON 3865 9284 3860 9284 3843 9263 3840 9264
      3837 9282 3860 9292
TIME...MOT...LOC 0310Z 241DEG 48KT 3853 9251 

$$

Schaumann

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:26 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Mar 27, 6:26 PM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Springfield MO
626 PM CDT Fri Mar 27 2020

...Updated for the 00Z Aviation Discussion...

.SHORT TERM...(This evening through Saturday)
Issued at 304 PM CDT Fri Mar 27 2020

There are several forecast concerns in this time frame. The first is
on severe potential tonight, with winds and fire weather concerns
for Saturday.

12Z SGF sounding shows a rather strong CAP in place, with a AMDAR
sounding out of KTSA showing a capping inversion, but slightly
weaker. CAMS are showing the potential for elevated convection
late this afternoon and early evening, and indeed we are seeing
elevated storms over northeast Oklahoma. If these make it into
the area, hail would be the main threat.

An upper level trough translating across the Rockies has induced a
strengthening surface low now over southeastern Colorado. This low
will pull out in central Kansas by late tonight, with the
attendant warm front draped across central Missouri. This exact
position is still somewhat unclear. A strengthening low level jet,
warm advection and moisture transport will lead to convective
development this evening, mainly in vicinity of the low and warm
front. Although warm sector looks to remain capped, there is a
narrow window over southeast Kansas into central Missouri where
surface based storms are possible. Otherwise, with ample effective
shear and instability will see coverage increase through the
overnight hours, with a hail threat along and north and of the
warm front. At this point greatest severe threat looks to be in
areas north of interstate 44, and perhaps even more so into
central Missouri.

On Saturday, the surface low continues to deepen as it lifts
northeast into Iowa. This will push a cold front through the area
late in the day and early evening. Enough instability and shear is
likely to result in scattered convection across the eastern sections
of the region during the hours, with some strong to severe storms
possible. Of another concern is the strong pressure gradient that
develops around the low, and model guidance showing the potential
for 40 to 45 mph gusts across portions of the region, especially the
western areas. Did consider the potential for a wind advisory, but
after collaboration with neighbors have decided to hold off for now.
Drier air does advect in during the afternoon hours, and combined
with the winds and low relative humidities elevated to significant
fire weather concerns will become an issue. With green-up underway
and recent rain will hold off any any fire headlines at this time.

.LONG TERM...(Saturday Night through Friday)
Issued at 304 PM CDT Fri Mar 27 2020

The intense surface low will push through Great Lakes on Sunday,
with pressure gradient finally relaxing across the area as high
pressure builds in. This will set the stage for quiet weather for
Sunday into Monday. Temperatures behind the system will remain
mild, with highs in the 60s and lows in the 40s.

Another upper level trough will then approach the area from the
southwest later Monday and lift across the area Tuesday. Medium
range models indicate the surface low will pass south of the area
Monday night into Tuesday. This will spread more widespread showers
into the area, and perhaps an isolated thunderstorm on Tuesday. With
the saturated ground and high river water levels, this additional
rain will be a concern for more flooding issues.

This system will push out Tuesday night, with generally quiet
weather then expected and seasonal temperatures with highs in the
upper 50s to lower 60s and lows in the upper 30s to middle 40s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 626 PM CDT Fri Mar 27 2020

Should see a break in the storms early this evening with VFR
conditions expected. Any remaining storms will exit the eastern
Ozarks in the next few hours. Otherwise, expect more storms later
tonight to develop on a strengthening low level jet and warm
front. This activity will likely remain north of the TAF sites
and only mentioned a Prob30 group at KSGF and KJLN. Otherwise,
southerly winds will pick up late tonight, along with some LLWS.
Winds will really get going 113Z-15Z Saturday with gusts up to 35
knots possible, especially at KJLN. Overall VFR flight conditions
will prevail through the TAF period, with the only exception being
in any convective elements that would impact the terminals.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...Raberding
Hazardous weather outlook, Mar 27, 3:35 PM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
335 PM CDT Fri Mar 27 2020

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-282045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
335 PM CDT Fri Mar 27 2020

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Limited lightning risk.

DISCUSSION...

  Isolated to scattered storms will continue over portions of
  southeast Kansas and southwest Missouri late this afternoon and
  evening. The main threat with these will be large hail, with a
  lesser chance of damaging winds.

  Additional storms are expected to develop later this evening from
  Kansas into central and southern Missouri. A narrow window will
  exist when all modes of severe weather will be possible, which
  then will transition to mainly a large hail threat, perhaps as
  large as golfballs. These storms will also produce locally heavy
  rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

  For Saturday afternoon, there is an additional chance for a few
  strong to severe thunderstorms east of Highway 65. Large hail and
  damaging wind gusts are the main risks. Non thunderstorm wind
  gusts of 40 to 45 mph will be possible on Saturday with strong
  low pressure moving from the central Plains to the Midwest. Drier
  air filtering into southeast KAnsas and western Missouri will also
  lead to a heightened fire weather risk.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation may be needed later today or tonight for
  southern Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Raberding

In the hours before

Local storm report, Mar 27, 7:43 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT FRI MAR 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             5 NW DAWSON             37.30N 92.38W
03/27/2020  E2.50 INCH       WRIGHT             MO   LAW ENFORCEMENT

            THE WRIGHT COUNTY SHERIFF RELAYED TO THE NWS
            THAT TENNIS BALL SIZED HAIL WAS OBSERVED AT
            THE INTERSECTION OF HIGHWAY 38 AND LAWSON
            ROAD.

0515 PM     HAIL             2 NW HARTVILLE          37.27N 92.54W
03/27/2020  E2.50 INCH       WRIGHT             MO   AMATEUR RADIO

            AMATEUR RADIO OPERATOR RELAYED REPORT OF
            TENNIS BALL SIZE HAIL NEAR HIGHWAY 5 BETWEEN
            HARTVILLE AND GROVESPRING, MO. TIME
            ESTIMATED FROM RADAR.

0512 PM     HAIL             HARTVILLE               37.25N 92.51W
03/27/2020  M2.50 INCH       WRIGHT             MO   AMATEUR RADIO

            PICTURE RELAYED VIA AMATEUR RADIO OPERATOR
            OF PING PONG TO TENNIS BALL SIZE HAIL IN
            HARTVILLE.

0512 PM     HAIL             HARTVILLE               37.25N 92.51W
03/27/2020  E2.75 INCH       WRIGHT             MO   BROADCAST MEDIA

            PICTURE RELAYED VIA BROADCAST MEDIA PARTNER
            OF TENNIS BALL TO BASEBALL SIZE HAIL IN
            HARTVILLE, MO.

0525 PM     HAIL             4 SE NIANGUA            37.33N 92.80W
03/27/2020  U0.75 INCH       WEBSTER            MO   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0452 PM     HAIL             2 SW DIGGINS            37.15N 92.88W
03/27/2020  M1.00 INCH       WEBSTER            MO   PUBLIC

0559 PM     HAIL             RAYMONDVILLE            37.34N 91.83W
03/27/2020  M2.50 INCH       TEXAS              MO   PUBLIC

            PICTURE VIA SOCIAL MEDIA OF TENNIS BALL
            SIZED HAIL IN RAYMONDVILLE.

0551 PM     HAIL             HOUSTON                 37.33N 91.96W
03/27/2020  E2.75 INCH       TEXAS              MO   PUBLIC

            PICTURE VIA SOCIAL MEDIA OF BASEBALL SIZE
            HAIL IN HOUSTON, MO.

0417 PM     HAIL             4 SSE BOAZ              36.96N 93.38W
03/27/2020  M1.00 INCH       STONE              MO   NWS EMPLOYEE

            PICTURE VIA NWS EMPLOYEE OF QUARTER SIZE
            HAIL IN NORTHEASTERN STONE COUNTY.

0616 PM     HAIL             3 ENE AKERS             37.39N 91.51W
03/27/2020  E1.75 INCH       SHANNON            MO   PUBLIC

            REPORT FROM THE PUBLIC OF QUARTER TO GOLF
            BALL SIZE HAIL ON COUNTY ROAD 359 JUST SOUTH
            OF THE INTERSECTION WITH HIGHWAY KK.

0427 PM     HAIL             6 N SOUTH WEST CITY     36.60N 94.62W
03/27/2020  E2.50 INCH       MCDONALD           MO   FIRE DEPT/RESCUE

            TIFF CITY FIREFIGHTER REPORTS TENNIS BALL
            SIZE HAIL AT THE MCDONALD COUNTY AND
            OKLAHOMA LINE ON HIGHWAY O WEST OF HWY 43.

0340 PM     HAIL             ANDERSON                36.66N 94.44W
03/27/2020  E0.70 INCH       MCDONALD           MO   EMERGENCY MNGR

            DIME SIZE HAIL IN ANDERSON.

0339 PM     HAIL             5 NW ANDERSON           36.70N 94.51W
03/27/2020  E1.00 INCH       MCDONALD           MO   EMERGENCY MNGR

0426 PM     HAIL             1 SW AURORA             36.96N 93.74W
03/27/2020  E1.25 INCH       LAWRENCE           MO   PUBLIC

            MPING REPORT OF HALF DOLLAR SIZE HAIL IN
            AURORA.

0420 PM     HAIL             VERONA                  36.96N 93.80W
03/27/2020  E1.25 INCH       LAWRENCE           MO   TRAINED SPOTTER

            FORMER NWS EMPLOYEE.

0458 PM     HAIL             1 W TURNERS             37.19N 93.18W
03/27/2020  U0.50 INCH       GREENE             MO   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0458 PM     HAIL             3 W TURNERS             37.18N 93.22W
03/27/2020  U1.00 INCH       GREENE             MO   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0458 PM     HAIL             1 E SPRINGFIELD         37.19N 93.27W
03/27/2020  U0.50 INCH       GREENE             MO   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0456 PM     HAIL             1 E SPRINGFIELD         37.19N 93.26W
03/27/2020  U0.75 INCH       GREENE             MO   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0455 PM     HAIL             2 E SPRINGFIELD         37.19N 93.25W
03/27/2020  U0.50 INCH       GREENE             MO   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0451 PM     HAIL             BATTLEFIELD             37.12N 93.37W
03/27/2020  E1.00 INCH       GREENE             MO   AMATEUR RADIO

            QUARTER SIZE HAIL IN BATTLEFIELD.

0448 PM     HAIL             2 SSE REPUBLIC          37.10N 93.46W
03/27/2020  E1.75 INCH       GREENE             MO   PUBLIC

            PICTURE VIA SOCIAL MEDIA OF HALF DOLLAR TO
            GOLF BALL SIZED HAIL SOUTHEAST OF REPUBLIC
            OFF OF FARM ROAD 194.

0445 PM     HAIL             1 SE REPUBLIC           37.11N 93.47W
03/27/2020  E1.00 INCH       GREENE             MO   PUBLIC

            REPORT FROM MPING.

0442 PM     HAIL             1 SE REPUBLIC           37.11N 93.47W
03/27/2020  E1.50 INCH       GREENE             MO   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS DIME TO PING PONG BALL
            SIZED HAIL JUST SOUTHEAST OF REPUBLIC.

0444 PM     HAIL             2 E BILLINGS            37.07N 93.52W
03/27/2020  E1.00 INCH       CHRISTIAN          MO   NWS EMPLOYEE

0415 PM     HAIL             MONETT                  36.92N 93.93W
03/27/2020  M1.25 INCH       BARRY              MO   PUBLIC

            PICTURE VIA SOCIAL MEDIA OF MEASURED HALF
            DOLLAR SIZE HAIL IN MONETT.

0409 PM     HAIL             4 SW MONETT             36.88N 93.98W
03/27/2020  E1.75 INCH       BARRY              MO   CO-OP OBSERVER

&&

CRAMER
Local storm report, Mar 27, 8:15 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 PM CDT FRI MAR 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             2 NE HALLOWELL          37.20N 94.98W
03/27/2020  E0.70 INCH       CHEROKEE           KS   EMERGENCY MNGR

&&

CRAMER
Special weather statement, Mar 27, 8:50 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Springfield MO
850 PM CDT Fri Mar 27 2020

MOZ067-280230-
St. Clair MO-
850 PM CDT Fri Mar 27 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CLAIR COUNTY UNTIL
930 PM CDT...

At 849 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lowry City, or 16 miles south of Clinton, moving northeast at 50 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Truman Lake...                    Lowry City...
Taberville...                     Johnson City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3792 9406 3812 9405 3821 9389 3819 9354
TIME...MOT...LOC 0149Z 238DEG 44KT 3813 9381

Schaumann
Local storm report, Mar 27, 9:01 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 PM CDT FRI MAR 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             HARTVILLE               37.25N 92.51W
03/27/2020  E3.00 INCH       WRIGHT             MO   PUBLIC

            ADDITIONAL PICTURES RELAYED VIA AN AMATEUR
            RADIO OPERATOR SHOW A FEW HAILSTONES
            APPROACHING BASEBALL SIZE TO 3 INCHES IN
            DIAMETER IN HARTVILLE.

&&

CKR
Local storm report, Mar 27, 9:03 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 PM CDT FRI MAR 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             HARTVILLE               37.25N 92.51W
03/27/2020  E3.00 INCH       WRIGHT             MO   AMATEUR RADIO

            CORRECTS PREVIOUS HAIL REPORT FROM HARTVILLE
            TO A REPORT SOURCE FROM AMATEUR RADIO.
            ADDITIONAL PICTURES RELAYED VIA AN AMATEUR
            RADIO OPERATOR SHOW A FEW HAILSTONES
            APPROACHING BASEBALL SIZE TO 3 INCHES IN
            DIAMETER IN HARTVILLE.

&&

CKR
Local storm report, Mar 27, 9:06 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 PM CDT FRI MAR 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             HOUSTON                 37.33N 91.96W
03/27/2020  E4.50 INCH       TEXAS              MO   AMATEUR RADIO

            ADDITIONAL PICTURES RELAYED VIA AN AMATEUR
            RADIO OPERATOR SHOW GIANT HAILSTONES, ONE
            APPROXIMATELY 4 INCHES IN DIAMETER AND
            ANOTHER APPROXIMATELY 4.5 INCHES IN
            DIAMETER.

&&

CKR

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:50 PM CDTSpecial Weather StatementSGFSt. Clair40 min
Mar 27, 9:06 PM CDTSevere Thunderstorm WarningSGFBenton, St. Clair39 min
Mar 28, 3:41 AM CDTWind AdvisorySGFBarton, Cedar, Dade, Greene, Jasper, Lawrence and 3 more15 hr
Mar 28, 7:09 AM CDTSpecial Weather StatementSGFBarton, Vernon51 min
Mar 28, 9:21 AM CDTSpecial Weather StatementSGFStone39 min
Mar 28, 9:57 AM CDTSpecial Weather StatementSGFWright48 min
Mar 28, 10:39 AM CDTSpecial Weather StatementSGFPhelps51 min
Mar 28, 10:42 AM CDTSevere Thunderstorm WarningSGFTexas, Wright48 min
Mar 28, 10:48 AM CDTSevere Thunderstorm WarningSGFDent, Phelps, Texas42 min
Mar 28, 11:19 AM CDTSpecial Weather StatementSGFDent41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.